MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 220; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 220; NRY
Catalog Number PMX220
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure in the middle cerebral artery (mca) using a penumbra system aspiration pump max 220v (pump max).During the procedure, while connecting the pump to the power circuit, a short circuit occurred causing the power in the catheterization laboratory to shut off.The procedure was completed using manual aspiration with a syringe to remove the clot from the mca.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was inadvertently missed on the initial mfr report and is being updated on this follow-up # 01 mfr report: 3005168196-2019-01419.Results: the device housing was opened and found that the two wires from the power switch had damaged insulation.Conclusions: evaluation of the returned pump max confirmed a short circuit.During the functional testing, an electrical short circuit occurred when the pump max was turned on.Subsequently, all of the fuses of the pump max and the power supply became damaged.During functional testing, the pump housing was opened and found that the two wires from the power switch had damaged insulation.The damage power cords were determined to be the cause of the short circuit and the reported complaint.Penumbra pumps are visually inspected and functionally tested during incoming quality inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM ASPIRATION PUMP MAX 220
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8812270
Report Number3005168196-2019-01419
Device Sequence Number14159102
Product Code NRY
UDI-Device Identifier00814548012698
UDI-Public00814548012698
Combination Product (Y/N)Y
Initial Reporter CountryIN
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPMX220
Device Lot NumberF23319-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/22/2019
Supplement Date Received by Manufacturer09/26/2019
Initial Report FDA Received Date07/22/2019
Supplement Report FDA Received Date10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005